MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561241
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii-20mm round stiff snare was used in the colon for a polypectomy during a colonoscopy procedure performed on (b)(6) 2020.According to the complainant, the patient was sedated using midazolam and fentanyl throughout the procedure.During the procedure, the snare loop exploded after diathermy was applied during polyp removal.The 20mm snare blew apart during polypectomy and apparently there were many sparks noted in the patient.Reportedly, the patient had a bilateral hip replacement.There was no injury to the patient and there was no device fragments that fell off inside the patient.The procedure was completed with another captivator snare as he had multiple polyps.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be fine and stable.
 
Additional Manufacturer Narrative
Block h6: problem code 1069 captures the reportable event of snare loop broken.Problem code 2588 captures the reportable event of "sparks inside the patient".Block h10: investigation results a captivator snare was received for analysis.Visual inspection of the returned device revealed that the loop was burned/separated.Additionally, the device passed the functional and continuity test.No other issues were noted.Based on the event description, the problem was noticed during procedure and inside the patient.This failure mode could be caused due to an excessive application of power during the process, which caused an overheating and the burned/separation of the loop.However, per continuity test, the electrical resistance shall be less than 20 ohms and based on that, this device passed the continuity test since the device's electrical resistance was 7.0 ohms, indicating a proper connection.Additionally, per functional inspection, the device was tested in the 10 inch loop fixture and it was able to extend completely and retract without issues.But based on media inspection, some of the pictures was provided and revealed that the loop was burned/separated confirming the reported issue.Based on the information available and the analysis performed, the most probable root cause classification is adverse event related to procedure.A risk review of the captivator - snares was completed using the snare family global design fmea, bsc, bv and confirmed that the event of "snare-loop break & "device damaged/defective" were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii-20mm round stiff snare was used in the colon for a polypectomy during a colonoscopy procedure performed on (b)(6), 2020.According to the complainant, the patient was sedated using midazolam and fentanyl throughout the procedure.During the procedure, the snare loop exploded after diathermy was applied during polyp removal.The 20mm snare blew apart during polypectomy and apparently there were many sparks noted in the patient.Reportedly, the patient had a bilateral hip replacement.There was no injury to the patient and there was no device fragments that fell off inside the patient.The procedure was completed with another captivator snare as he had multiple polyps.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be fine and stable.***additional information received on (b)(6) 2020*** the complainant reported that in a subsequent procedure, the machine lights were flashing.Reportedly, the machine used was different than what is usually used.The machine was sent back to the manufacturer to be checked and was apparently fine.The voltage applied to the captivator snare was estimated to be 120/20.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10138377
Report Number3005099803-2020-02239
Device Sequence Number1800641
Product Code FDI
UDI-Device Identifier08714729855927
UDI-Public08714729855927
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K133987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2020
Device Model NumberM00561241
Device Catalogue Number6124
Device Lot Number0020803752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1